lolaramona8 wrote:I have been on avonex for the past 4 years and I have not relapse since I've been taking the medicine.
I just recently switch to the pen, which is easier to use but just the noise it makes when you release the needle is just awful
As for the side effects, just flu like symptoms and horrible horrible shivers!! Feels like I am super cold, back pain and I don’t know if I am the only one but my skin hurts.
The next morning I feel like I am just hang over.
I feel tired, emotionally down, and with a minor headache.
The only thing I have notice that I actually worry is about the muscle lost in the injection are.
Other than that I just drink a lot of water and take Tylenol before taking the shot at night.
When I was on Avonex for 10 years I had very similar side effects, e.g., fever, chills, uncontrollable shaking, aching skin, muscle spasms, etc. I found ibuprofen to be much more effective than Tylenol. Try 400 mg at the time of your shot and then another dose about 5 hours later. In addition, an additional 200 mg the next day can help clear up the Avonexy hangover. You may also want to try injecting earlier in the day so there's less disruption to your sleep. My body never seemed to thermoregulate well when trying to sleep on Avonex. By injecting around noon, I was able to better manage the side effects with ibuprofen.